Cancer Community
Green discharge for burn
About This Community:

This patient support community is for discussions relating to cancer, cancer staging, chemotherapy, hormonal therapy, radiation therapy, surgery, and tumor types.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Green discharge for burn

My Wife is going through radiation therapy and it has left the area below her arm peeling and black in color while other areas are red. For the last two days there has been a green discharge from the area over night. The doctor indicated the skin looks healthy and they would just continue to monitor the skin. Is this signs of an infection and will it heal or is the skin dead?
Related Discussions
3 Comments Post a Comment
Blank
1118884_tn?1338596450
If oncologist is not concerned, try to relax.

Radiation therapy is extremely harsh on skin.  Think a severe burn on area radiated. Like you, I would be concerned with a green discharge.

You don't say what type of cancer your wife has: I'm guessing breast or lymph glands are involved.

I had radiation and chemo for 6 wks when treated for anal cancer.  It took about a year for my skin to stop hurting.  Your wife will experience phases of discomfort for some time after treatment is stopped.  I used a heavy cream and an ointment "Calmaseptine" I believe it was called for ages.  It has been two years since treatment, and what I deal with now is radiation scarring.  But don't think too far ahead.  Radiation oncologist and surgeons are good about telling you what to expect as time passes.
Blank
Avatar_m_tn
Thanks, The cancer is breast cancer but involves lymph glands. Yesterday the oncologist said that it was not infected but she was running a low grade fever. She went to a general practitioner who disagreed and said it was infected and prescribed a anti-biotic. Now I'm not sure if this is just an honest mistake or something else. Wondering if she should take a break from treatment until it heals or continue as the oncologist wants.
Blank
1118884_tn?1338596450
Frankly, I'd think about taking a break until antibiotic clears up the infection.

I stopped chemo when it was causing bleeding thru' skin of legs and arms. Resumed in a few days when home nurse determined I was well enough to go on.

For whatever reason, the oncologists involved in my treatment were not the best resource for me when I had treatment induced side effects. Even now, 2 yrs after treatment, I have a difficult time getting the surgeon who supervises me to offer suggestions on various scarring issues.  Like your wife's doctor, he tells me whatever is happening is normal due to radiation scarring.

Main thing...your wife won't be able to comply with treatment is she is ill, so I'd stick with what GP tells you.  She can pick up radiation therapy when she stops running a fever.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Cancer Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Cancer Answerers
612551_tn?1247839157
Blank
Jerry_NJ
NJ
Avatar_m_tn
Blank
drake801
bloomingburg, NY